MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8313, XXS ALEXIS WND PROT/RET 5/BX; KGW

APPLIED MEDICAL RESOURCES C8313, XXS ALEXIS WND PROT/RET 5/BX; KGW
Model Number C8313
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A final report will be sent once the results have been analyzed.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Vats.Lobectomy - in [surgeon's] second case he inserted 2 xxs alexis at start of the case.At the point of removing the specimen (around one hour into case) a small tear near the green ring of the alexis was noticed and was subsequently replaced.At the end of the case on removing the 2nd xxs alexis another small tear again near to the green deployment ring was evident.During the case a number of instruments were placed through the alexis including covidien stapler, diathermy, forceps and scissors.Additional information received via email from applied medical team member, february 8, 2017: all surgeons have been using alexis regularly (xs & xxs) since last quarter.Additional instruments used (not a definitive list but most commonly): diathermy (hook), stapler (covidien/ethicon), hem-o-lok and various instruments from there set including forceps, scissors, grasper & clamps).[surgeon] commented that it may have been possible that he had caught the sheath with his hook diathermy.Patient status - no patient injury or illness associated with the event.Additional information received via email from applied medical team member, february 8, 2017: "all fine.No patient illness or injury occurred in any of the cases.".
 
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation.Upon evaluation, engineering confirmed the complainant's experience of a torn sheath and noted a tear approximately ½ inch from the inner ring.The tear was oval shaped and had jagged edges all the way around.Engineering's analysis has determined that it is likely the initial tear in the sheath was caused by the instrumentation used by the surgeon.The propagation of the tear was likely caused by the doctor placing additional stress on the initial puncture when removing the alexis unit.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
C8313, XXS ALEXIS WND PROT/RET 5/BX
Common Device Name
KGW
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6363311
Report Number2027111-2017-01511
Device Sequence Number968242
Product Code KGW
UDI-Device Identifier00607915118129
UDI-Public(01)00607915118129(17)190708(30)01(10)1274511
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K041711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/08/2019
Device Model NumberC8313
Device Catalogue Number101355501
Device Lot Number1274511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/27/2017
Supplement Report FDA Received Date04/22/2017
Patient Sequence Number1